Journal of Symbolic Logic

On theories and models in fuzzy predicate logics

Petr Cintula and Petr Hájek

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the last few decades many formal systems of fuzzy logics have been developed. Since the main differences between fuzzy and classical logics lie at the propositional level, the fuzzy predicate logics have developed more slowly (compared to the propositional ones). In this text we aim to promote interest in fuzzy predicate logics by contributing to the model theory of fuzzy predicate logics. First, we generalize the completeness theorem, then we use it to get results on conservative extensions of theories and on witnessed models.

Article information

J. Symbolic Logic, Volume 71, Issue 3 (2006), 863-880.

First available in Project Euclid: 4 August 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Hájek, Petr; Cintula, Petr. On theories and models in fuzzy predicate logics. J. Symbolic Logic 71 (2006), no. 3, 863--880. doi:10.2178/jsl/1154698581.

Export citation


  • Matthias Baaz, Infinite-valued Gödel logic with 0-1-projections and relativisations, Gödel'96: Logical foundations of mathematics, computer science, and physics (Petr Hájek, editor), Lecture Notes in Logic, vol. 6, Springer-Verlag, 1996, pp. 23--33.
  • Petr Cintula, Weakly implicative $($fuzzy$)$ logics I: Basic properties, Archive for Mathematical Logic, 2006, to appear.
  • --------, Advances in the \L$\Pi$ and \L$\Pi\frac12$ logics, Archive for Mathematical Logic, vol. 42 (2003), no. 5, pp. 449--468.
  • Michael Dummett, A propositional calculus with denumerable matrix, Journal of Symbolic Logic, vol. 27 (1959), pp. 97--106.
  • Francesc Esteva, Joan Gispert, Lluís Godo, and Carles Noguera, Adding truth-constants to continuous t-norm based logics: Axiomatization and completeness results, submitted, 2005.
  • Francesc Esteva and Lluís Godo, Monoidal t-norm based logic: Towards a logic for left-continuous t-norms, Fuzzy Sets and Systems, vol. 123 (2001), no. 3, pp. 271--288.
  • Francesc Esteva, Lluís Godo, Petr Hájek, and Mirko Navara, Residuated fuzzy logics with an involutive negation, Archive for Mathematical Logic, vol. 39 (2000), no. 2, pp. 103--124.
  • Francesc Esteva, Lluís Godo, and Franco Montagna, The \L$\Pi$ and \L$\Pi\frac12$ logics: Two complete fuzzy systems joining Łukasiewicz and product logics, Archive for Mathematical Logic, vol. 40 (2001), no. 1, pp. 39--67.
  • Francesc Esteva, Lluís Godo, and Carles Noguera, On rational Weak Nilpotent Minimum logics, Journal of Multiple-Valued Logic and Soft Computing, vol. 12 (2006), pp. 9--32.
  • Josep Maria Font, Ramon Jansana, and Don Pigozzi, A survey of Abstract Algebraic Logic, Studia Logica, vol. 74 (2003), no. 1--2, pp. 13--97.
  • Siegfried Gottwald and Petr Hájek, Triangular norm based mathematical fuzzy logic, Logical, algebraic, analytic and probabilistic aspects of triangular norms (Erich Petr Klement and Radko Mesiar, editors), Elsevier, Amsterdam, 2005, pp. 275--300.
  • Petr Hájek Metamathematics of fuzzy logic, Trends in Logic, vol. 4, Kluwer, Dordercht, 1998.,
  • --------, Fuzzy logic and arithmetical hierarchy III, Studia Logica, vol. 68 (2001), no. 1, pp. 129--142.
  • --------, Fuzzy logic and arithmetical hierarchy IV, First-order logic revised (V. Hendricks, F. Neuhaus, S. A. Pedersen, U. Scheffler, and H. Wansing, editors), Logos Verlag, Berlin, 2004, pp. 107--115.
  • --------, Arithmetical complexity of fuzzy predicate logics---a survey, Soft Computing, vol. 9 (2005), no. 12, pp. 935--941.
  • --------, Making fuzzy description logic more general, Fuzzy Sets and Systems, vol. 154 (2005), no. 1, pp. 1--15.
  • Petr Hájek and Petr Cintula, Triangular norm based predicate fuzzy logics, Proceedings of Linz Seminar 2005, to appear.
  • Petr Hájek, Jeff Paris, and John C. Shepherdson, The liar paradox and fuzzy logic, Journal of Symbolic Logic, vol. 65 (2000), no. 1, pp. 339--346.
  • --------, Rational Pavelka logic is a conservative extension of Łukasiewicz logic, Journal of Symbolic Logic, vol. 65 (2000), no. 2, pp. 669--682.
  • Petr Hájek and John C. Shepherdson, A note on the notion of truth in fuzzy logic, Annals of Pure and Applied Logic, vol. 109 (2001), pp. 65--69.
  • Rostislav Horčík and Petr Cintula, Product Łukasiewicz logic, Archive for Mathematical Logic, vol. 43 (2004), no. 4, pp. 477--503.
  • Franco Montagna, Three complexity problems in quantified fuzzy logic, Studia Logica, vol. 68 (2001), no. 1, pp. 143--152.
  • Helena Rasiowa An algebraic approach to non-classical logics, North-Holland, Amsterdam, 1974.,
  • Gaisi Takeuti and Satoko Titani, Intuitionistic fuzzy logic and intuitionistic fuzzy set theory, Journal of Symbolic Logic, vol. 49 (1984), no. 3, pp. 851--866.